Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 362, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 24, 2004, 2:12 PM CST for Breckinridge County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 2:12 PM CST (20:12 UTC)
- Expired
- Nov 24, 2004, 2:50 PM CST
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 1:25 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 242012
SVRLMK
KYC027-242050-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN AND EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 250 PM CST
* AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF
HARDINSBURG...OR ABOUT 43 MILES NORTH OF BOWLING GREEN...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARDINSBURG BY 230 PM CST
WESTVIEW BY 230 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3768 8667 3758 8642 3764 8626 3781 8615
3792 8631
$$
FUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:00 AM CST, 12 hours 12 minutes earlier.
Area forecast discussion, Nov 24, 2:00 AM CST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EST WED NOV 24 2004 INTERESTING SCENARIO THIS AFTERNOON...WITH POSSIBLE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES EARLY THANKSGIVING DAY. WIDE AREA OF RAIN WITH SOME EMBEDDED THUNDER MOVING NORTH ACROSS ENTIRE CWA AT THIS TIME. RAIN HAS DEVELOPED WITH ISENTROPIC LIFT NORTH OF A DIFFUSE WARM FRONT LOCATED ACROSS SOUTHERN TENNESSEE. OCCASIONAL THUNDER ACROSS THE SOUTH CORRESPONDS WITH 00Z ETA FORECASTED 925 COMPUTED LI OF AROUND 0 EARLY THIS MORNING. WATER VAPOR IMAGERY SHOW DISTINCT DRY SLOT IN THE MID AND UPPER LEVELS MOVING NORTHEAST INTO WESTERN ARKANSAS ATTM. THIS WILL LATER WORK ACROSS CENTRAL KENTUCKY THIS AFTERNOON AS STRONG 120 KT JET TRANSLATES ACROSS EASTERN KENTUCKY BY EVENING. WIND FIELDS AT ALL LEVELS WILL INCREASE SUBSTANTIALLY THIS AFTERNOON AS STRONG 500MB TROUGH MOVES ACROSS MISSOURI. AT THE SURFACE...AGREE WITH 00Z ETA IN ITS TRACK AND STRENGTH OF THE SURFACE LOW THIS AFTERNOON...WITH FORECAST TRACK TAKING THE LOW JUST NORTH OF THE OHIO RIVER INTO SOUTHERN INDIANA THIS AFTERNOON. LOW IS NOW IN CENTRAL ARKANSAS...WITH CURRENT AREA OF GREATEST PRESSURE FALLS ACROSS EXTREME WESTERN TIP OF KENTUCKY. AS LOW PRESSURE DEEPENS SOUTH WINDS WILL INCREASE THIS AFTERNOON ACROSS CENTRAL KENTUCKY...AND EXPECT IT WILL BECOME BREEZY BY LATE AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED NORTH CENTRAL KENTUCKY AND ALL OF SOUTHERN INDIANA IN A MODERATE RISK THIS AFTERNOON. DEVELOPMENT OF THUNDERSTORMS WILL DEPEND ON OUR DEGREE OF DESTABILIZATION THIS AFTERNOON...AFTER THE DEPARTURE OF CURRENT WIDESPREAD PRECIPITATION TO OUR NORTHEAST LATER THIS MORNING. ETA IS MOST AGGRESSIVE WITH DESTABILIZATION...BRINGING LIS OF UP TO -4 ACROSS CENTRAL KENTUCKY THIS AFTERNOON. CAPE VALUES OF 400 TO 900 JOULES...IF REALIZED...WILL BE ADEQUATE FOR DEVELOPMENT OF SEVERE STORMS...GIVEN VERY STRONG WINDS FIELDS AND LOW LEVEL SHEAR. SEE SPC DAY 1 DISCUSSION FOR MORE INFO. SURFACE LOW WILL CONTINUE TO DEEPEN AS IT QUICKLY MOVES TOWARDS THE EASTERN GREAT LAKES BY EARLY THANKSGIVING DAY. EXPECT BLUSTERY WINDS FOR A TIME THIS EVENING AND OVERNIGHT AS STRONG COLD AIR ADVECTION WILL ALLOW GOOD MIXING OF STILL STRONG MID LEVEL WINDS. LOW CLOUDS AND SPRINKLES MAY GIVE WAY TO A FEW FLURRIES TOWARDS DAYBREAK THURSDAY. SKIES WILL BEGIN TO CLEAR LATE THURSDAY. LESSENING WINDS AND PARTLY CLOUDY SKIES WILL BRING A COLD START TO FRIDAY MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Nov 24, 10:45 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EST WED NOV 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1145 AM EST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. SEVERE THUNDERSTORMS ARE A DISTINCT POSSIBILITY IN THIS AREA...INCLUDING THE LOUISVILLE... LEXINGTON...AND BOWLING GREEN METRO AREAS. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN INDIANA THIS AFTERNOON AND INTO OHIO THIS EVENING. A WARM FRONT EXTENDING EAST FROM THE LOW AND A STRONG COLD FRONT EXTENDING SOUTH OF THE LOW WILL HELP FOCUS THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON OVER WESTERN KENTUCKY AND TENNESSEE. VERY STRONG WIND FIELDS IN THE ATMOSPHERE COMBINED WITH ADEQUATE INSTABILITY WILL RESULT IN SOME OF THESE STORMS BECOMING SEVERE AS THEY RACE NORTHEASTWARD ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. IMPACT...THESE STORMS WILL BE CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE...LARGE HAIL...ISOLATED TORNADOES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...THANKSGIVING THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. FUNK
In the hours before
Special weather statement, Nov 24, 10:50 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EST WED NOV 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250030- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1150 AM EST WED NOV 24 2004 ...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. SEVERE THUNDERSTORMS ARE A DISTINCT POSSIBILITY IN THIS AREA...INCLUDING THE LOUISVILLE... LEXINGTON...AND BOWLING GREEN METRO AREAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE...LARGE HAIL...ISOLATED TORNADOES...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN INDIANA THIS AFTERNOON AND INTO OHIO THIS EVENING. A WARM FRONT EXTENDING EAST FROM THE LOW AND A STRONG COLD FRONT EXTENDING SOUTH OF THE LOW WILL HELP FOCUS THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON OVER WESTERN KENTUCKY AND TENNESSEE. VERY STRONG WIND FIELDS IN THE ATMOSPHERE COMBINED WITH ADEQUATE INSTABILITY WILL RESULT IN SOME OF THESE STORMS BECOMING SEVERE AS THEY RACE NORTHEASTWARD ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. STAY TUNED TO NOAA ALL HAZARDS RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. FOR ADDITIONAL DETAILS AND THE LATEST FORECAST FOR YOUR LOCATION, CHECK THE INTERNET AT WEATHER.GOV, OR TUNE TO LOCAL MEDIA. THUNDERSTORMS WILL EXIT THE REGION TONIGHT...FOLLOWED BY MUCH COLDER WEATHER FOR THANKSGIVING. FUNK
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.